Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 12, 2014, 8:01 PM CDT for Schuyler County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 8:01 PM CDT (01:01 UTC)
- Expired
- May 12, 2014, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS53 KILX 130101
SVRILX
ILC169-130145-
/O.NEW.KILX.SV.W.0029.140513T0101Z-140513T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
801 PM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 845 PM CDT
* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
GOLDEN...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...BROOKLYN...LITTLETON...WEINBERG KING STATE PARK...
CAMDEN AND RAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4028 9092 4029 9090 4028 9047 4019 9045
4005 9067 4007 9068 4008 9071 4010 9071
4010 9089 4011 9092
TIME...MOT...LOC 0101Z 228DEG 28KT 4016 9084
HAIL...<.75IN
WIND...60MPH
$$
SMITH2 follow-up statements
598
WWUS53 KILX 130112
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
812 PM CDT MON MAY 12 2014
ILC169-130145-
/O.CON.KILX.SV.W.0029.000000T0000Z-140513T0145Z/
SCHUYLER IL-
812 PM CDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCHUYLER
COUNTY UNTIL 845 PM CDT...
AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROOKLYN...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...LITTLETON AND RAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4028 9047 4020 9045 4019 9045 4005 9067
4008 9068 4008 9071 4010 9071 4013 9078
4014 9084 4029 9090
TIME...MOT...LOC 0112Z 228DEG 28KT 4022 9076
HAIL...<.75IN
WIND...60MPH
$$
SMITH548
WWUS53 KILX 130136
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
836 PM CDT MON MAY 12 2014
ILC169-130146-
/O.EXP.KILX.SV.W.0029.000000T0000Z-140513T0145Z/
SCHUYLER IL-
836 PM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY WILL EXPIRE AT
845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH ADDITIONAL
THUNDERSTORMS MOVING ACROSS THE COUNTY OVER THE NEXT HOUR.
LAT...LON 4028 9047 4020 9045 4019 9045 4005 9067
4008 9068 4008 9071 4010 9071 4013 9078
4014 9084 4029 9090
TIME...MOT...LOC 0136Z 228DEG 28KT 4034 9058
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:19 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 12, 6:19 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 619 PM CDT Mon May 12 2014 .DISCUSSION... ISSUED 252 PM CDT Mon May 12 2014 Warm and rather humid day across the forecast area today, with dew points in the upper 60s to around 70 degrees and temperatures mostly in the 80s. Air mass over our area is uncapped and CAPE's are from 3500-4000 J/kg in central Illinois, but so far convection in our CWA has been spotty. More widespread showers/storms have been occurring across the Ohio Valley. Main action has been filling in across Iowa and the northwest half of Missouri, along a cold front. SHORT TERM...Tonight through Thursday: Initial forecast concern is on the severe weather potential the next several hours. The individual storms to our west have been moving northeast with the overall area only slowly shifting eastward. The HRRR and NMM high-resolution models have that particular band of storms reaching the Illinois River around 6 to 7 pm and the I-55 corridor around 9 to 10 pm. Surface observations over the area are not showing any meaningful boundary currently present, thus the popcorn nature of the showers/storms so far. Infrared and water vapor imagery showing some anti-cyclonic motion over our CWA, which could be causing enough sinking of the air to keep the showers under control so far. 0-6km shear values expected to remain rather modest in most areas, so am thinking that the storms will remain rather disorganized but briefly severe until the main line gets here. Loss of daytime heating should weaken the line of storms somewhat as it moves through tonight, but CAPE's remain 1000-2000 J/kg ahead of the front so there will still be some instability to work with. Morning model runs have the front roughly along the Indiana border by midday, with threat of thunder diminishing from west to east through the day. Have kept the dry weather west of I-55 for the afternoon with likely PoP's across east central and southeast Illinois continuing in the afternoon. Temperatures across the east will be slowly falling in the afternoon behind the front. Long-advertised phasing of upper troughs in the north central and southwest U.S. will try to take place the next couple days, although the models keep them somewhat distinct through mid week. Development of a surface low will take place Tuesday night across the lower Mississippi Valley, and this low will be ejected northeast on the nose of a developing 90-110 knot jet. Dry northeast flow will erode the northern fringes of the rain shield some, so will continue to focus the higher PoP's on Wednesday across the southeast half of the forecast area. As the surface low moves northeast, a large upper low will develop over the upper Mississippi Valley, so the threat of showers will continue even after the main precipitation shield exits. High temperatures both Wednesday and Thursday only expected to be in the upper 50s to around 60 most areas due to the cooler air aloft and the rain. LONG TERM...Friday through Monday: The cool and showery weather will continue into Friday, before the upper low starts to lift into Ontario and the upper pattern over the U.S. flattens out somewhat. A fast moving wave in the upper flow tracks an area of rain southeast later in the weekend, with the ECMWF model about 12-18 hours faster and a bit further north. Have limited PoP's on Saturday night and Sunday to slight chances across the south half of the forecast area, but this may need to be bumped up if these trends persist on the next couple model runs. A more substantial warming trend will occur early next week, as ridging occurs across the Plains. Geelhart && .AVIATION... ISSUED 615 PM CDT Mon May 12 2014 Coverage of convection tonight and affect on ceilings the main forecast concern. Cold front analyzed west of I-35 late this afternoon and forecast to push into our area after midnight tonight. Convection expected to increase in coverage this evening across the west and then start to affect our western TAF sites (PIA, SPI) from 00z-03z and from 03z to 06z for the remainder of our locations (BMI, DEC and CMI). Looks as if SPI and PIA will see the cigs drop to MVFR cat at times with some of the heavier showers and then become MVFR into the morning hours, with points east seeing the deterioration later this evening, probably after 05z. Frontal timing looks to range from 08-10z at PIA and SPI, 10z-12z DEC and BMI and by 15z at CMI. Winds ahead of the front tonight will be out of the south at 10 to 15 kts with some higher gusts possible in and near and storms that approach a terminal site, and then winds will veer into the west and northwest after FROPA with speeds ranging from 10 to 15 kts on Tuesday. Smith && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 12, 3:30 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 330 PM CDT MON MAY 12 2014 ILZ027>031-036>038-040>055-061-131100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON- MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 330 PM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS CURRENTLY EXTENDING FROM CENTRAL IOWA SOUTHWESTWARD INTO THE KANSAS CITY AREA WILL SHIFT EASTWARD INTO CENTRAL ILLINOIS TONIGHT. THE STORMS WILL REACH THE ILLINOIS RIVER VALLEY AFTER 7 PM...THEN WILL GRADUALLY PUSH TOWARD THE I-57 CORRIDOR TOWARD MIDNIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STORMS...ALTHOUGH THEY WILL LIKELY WEAKEN WITH TIME AS DAYTIME INSTABILITY FADES AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING UNTIL MIDNIGHT. ILZ056-057-062-063-066>068-071>073-131100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 330 PM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A BROKEN LINE OF THUNDERSTORMS WILL PUSH EAST OF THE I-57 CORRIDOR AFTER MIDNIGHT TONIGHT. A FEW OF THE STORMS COULD PRODUCE HAIL AND GUSTY WINDS...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE INTO TUESDAY ALONG AND EAST OF I-57...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Special weather statement, May 12, 7:33 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT MON MAY 12 2014
ILZ040-130130-
SCHUYLER-
733 PM CDT MON MAY 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER COUNTY UNTIL 830 PM
CDT...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAYTON...OR 20 MILES WEST OF
RUSHVILLE...MOVING EAST NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
PEOPLE IN SCHUYLER COUNTY...INCLUDING THE CITY OF LITTLETON...
RUSHVILLE AND WEINBERG STATE PARK SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4029 9091 4028 9045 4019 9045 4018 9034
4002 9063 4005 9068 4007 9068 4008 9071
4010 9071 4010 9089 4011 9092 4024 9092
TIME...MOT...LOC 0032Z 238DEG 34KT 4007 9089
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:33 PM CDT | Special Weather Statement | ILX | Schuyler | 57 min |
| May 12, 9:40 PM CDT | Special Weather Statement | ILX | Christian, DeWitt, Logan, Macon, Sangamon | 65 min |
| May 12, 9:43 PM CDT | Special Weather Statement | ILX | McLean, Marshall, Woodford | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.